Alert archive / Tennessee / Red Flag Warnings in 2022

Red Flag Warning 4, NWS Memphis, TN

October 12, 20228 counties in Tennessee; 5 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this red flag warning at Oct 12, 2022, 3:21 PM CDT for 8 counties in Tennessee; 5 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Oct 13, 2022, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 12, 2022, 3:21 PM CDT (20:21 UTC)
In effect from
Oct 13, 2022, 1:00 PM CDT
Expired
Oct 13, 2022, 8:00 PM CDT
In force
7 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, TN, Carroll County, TN, Dyer County, TN, Gibson County, TN, Henry County, TN, Lake County, TN, Obion County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 89 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2022-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2022-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2028 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

988 
WWUS84 KMEG 122021
RFWMEG

URGENT - FIRE WEATHER MESSAGE
National Weather Service Memphis TN
321 PM CDT Wed Oct 12 2022

...RED FLAG CONDITIONS EXPECTED THURSDAY AFTERNOON OVER PORTIONS
OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL...

.A combination of gusty northwest to north 20 ft winds, low 
relative humidity values between 20 to 25 percent, 10 hour fuel 
moisture values below 10 percent will result in Red Flag 
conditions over portions of Northeast Arkansas and the Missouri 
Bootheel on Thursday. 

ARZ009-018-026>028-MOZ113-115-131100-
/O.NEW.KMEG.FW.W.0004.221013T1800Z-221014T0100Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-
321 PM CDT Wed Oct 12 2022

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY FOR
STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE FOR
PORTIONS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL...

The National Weather Service in Memphis has issued a Red Flag
Warning, which is in effect from 1 PM to 8 PM CDT Thursday. 

* WIND...20 foot winds between 12 to 20 mph.

* HUMIDITY...relative humidity values below 25 percent.

* 10 HOUR FUEL MOISTURE...10 percent or less

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
735 
WWUS84 KMEG 131403
RFWMEG

URGENT - FIRE WEATHER MESSAGE
National Weather Service Memphis TN
903 AM CDT Thu Oct 13 2022

...RED FLAG CONDITIONS EXPECTED THURSDAY AFTERNOON OVER PORTIONS
OF NORTHEAST ARKANSAS, THE MISSOURI BOOTHEEL, AND WEST TENNESSEE...

.A combination of gusty northwest to north 20 ft winds, low
relative humidity values between 20 to 25 percent, 10 hour fuel
moisture values below 10 percent will result in Red Flag
conditions over portions of Northeast Arkansas, the Missouri 
Bootheel, and West Tennessee on Thursday.

TNZ001>004-019>022-140215-
/O.NEW.KMEG.FW.A.0002.221014T1700Z-221015T0100Z/
/O.EXA.KMEG.FW.W.0004.221013T1800Z-221014T0100Z/
Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-
903 AM CDT Thu Oct 13 2022

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND
LOW FUEL MOISTURE FOR NORTHEAST ARKANSAS, THE MISSOURI BOOTHEEL,
AND WEST TENNESSEE... 
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH 
FRIDAY EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW
FUEL MOISTURE FOR NORTHEAST ARKANSAS, THE MISSOURI BOOTHEEL,
AND WEST TENNESSEE ...

The National Weather Service in Memphis has issued a Red Flag
Warning, which is in effect from 1 PM this afternoon to 8 PM CDT
this evening. a Fire Weather Watch has also been issued. This
Fire Weather Watch is in effect from Friday afternoon through
Friday evening. 

* WIND...20 foot winds between 12 to 20 mph.

* HUMIDITY...relative humidity values below 25 percent.

* 10 HOUR FUEL MOISTURE...10 percent or less

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

ARZ009-018-026>028-MOZ113-115-140215-
/O.NEW.KMEG.FW.A.0002.221014T1700Z-221015T0100Z/
/O.CON.KMEG.FW.W.0004.221013T1800Z-221014T0100Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-
903 AM CDT Thu Oct 13 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...
AND LOW FUEL MOISTURE... 
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH 
FRIDAY EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW
FUEL MOISTURE...

The National Weather Service in Memphis has issued a Fire Weather
Watch, which is in effect from Friday afternoon through Friday
evening. 

* WIND...20 foot winds between 12 to 20 mph.

* HUMIDITY...relative humidity values below 25 percent.

* 10 HOUR FUEL MOISTURE...10 percent or less

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
466 
WWUS84 KMEG 131938
RFWMEG

URGENT - FIRE WEATHER MESSAGE
National Weather Service Memphis TN
238 PM CDT Thu Oct 13 2022

...RED FLAG CONDITIONS EXPECTED THROUGH EARLY THIS EVENING AND
AGAIN FRIDAY AFTERNOON OVER PORTIONS OF NORTHEAST ARKANSAS, THE 
MISSOURI BOOTHEEL, AND WEST TENNESSEE...

.A combination of gusty southwest 20 ft winds, low relative 
humidity values between 20 to 25 percent, 10 hour fuel moisture 
values below 10 percent will result in a continuation of Red Flag 
conditions over portions of Northeast Arkansas, the Missouri 
Bootheel, and West Tennessee Friday afternoon.

ARZ009-018-026>028-MOZ113-115-TNZ001>004-019>022-141100-
/O.UPG.KMEG.FW.A.0002.221014T1700Z-221015T0100Z/
/O.NEW.KMEG.FW.W.0005.221014T1700Z-221015T0100Z/
/O.CON.KMEG.FW.W.0004.000000T0000Z-221014T0100Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-Lake-
Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-
238 PM CDT Thu Oct 13 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE
FOR NORTHEAST ARKANSAS, THE MISSOURI BOOTHEEL,
AND WEST TENNESSEE... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT 
FRIDAY FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL 
MOISTURE FOR NORTHEAST ARKANSAS, THE MISSOURI BOOTHEEL,
AND WEST TENNESSEE...

The National Weather Service in Memphis has issued a Red Flag
Warning, which is in effect from noon to 8 PM CDT Friday. The
Fire Weather Watch is no longer in effect. 

* WIND...20 foot winds between 12 to 20 mph.

* HUMIDITY...relative humidity values below 25 percent.

* 10 HOUR FUEL MOISTURE...10 percent or less.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
432 
WWUS84 KMEG 140109
RFWMEG

URGENT - FIRE WEATHER MESSAGE
National Weather Service Memphis TN
809 PM CDT Thu Oct 13 2022

...RED FLAG CONDITIONS EXPECTED FRIDAY AFTERNOON OVER PORTIONS OF
NORTHEAST ARKANSAS, THE MISSOURI BOOTHEEL, AND WEST TENNESSEE...

.A combination of gusty southwest 20 ft winds, low relative
humidity values between 20 to 25 percent, 10 hour fuel moisture
values below 10 percent will result in a continuation of Red Flag
conditions over portions of Northeast Arkansas, the Missouri
Bootheel, and West Tennessee Friday afternoon.

ARZ009-018-026>028-MOZ113-115-TNZ001>004-019>022-141315-
/O.EXP.KMEG.FW.W.0004.000000T0000Z-221014T0100Z/
/O.CON.KMEG.FW.W.0005.221014T1700Z-221015T0100Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-Lake-
Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-
809 PM CDT Thu Oct 13 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
FRIDAY FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL
MOISTURE FOR NORTHEAST ARKANSAS, THE MISSOURI BOOTHEEL, AND WEST
TENNESSEE...

* WIND...20 foot winds between 12 to 20 mph.

* HUMIDITY...relative humidity values below 25 percent.

* 10 HOUR FUEL MOISTURE...10 percent or less.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this red flag warning went out at Oct 12, 12:48 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Oct 12, 12:48 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1248 PM CDT Wed Oct 12 2022

...New AVIATION...

.UPDATE...
Issued at 1034 AM CDT Wed Oct 12 2022

GOES-16 Satellite trends/12Z upper air analysis places an upper
level trough axis over the Plains and over western sections of
the Lower Mississippi Valley and a mid-level shortwave moving
across the region this morning. Regional WSR-88D radar trends
indicate a cluster of showers and thunderstorms over Southeast
Missouri and over North Central and Central Arkansas. This
activity thus far has been elevated with a good amount of dry air
in place near the surface. As of 11 AM CDT, temperatures across
the Mid-South are in the lower to middle 70s.

Southerly winds on the back side of high pressure are helping to
advect low level moisture back into the Mid-South with lower 60
surface dewpoints present over North Mississippi and upper 40s to
50s surface dewpoints present north of I-40. Latest mesoanalysis
indicates surface based CAPE values between 2000-3000 J/kg over
North Mississippi while any instability remains elevated further
north.

Short term models including Convective Allowing Model solutions
suggest the upstream convection will begin to move east/southeast
towards the Mississippi River by early to mid-afternoon. An
elevated hail threat and possibly some damaging winds will be
possible with any thunderstorms that reach severe limits over
East/Northeast Arkansas and the Missouri Bootheel. This
convective activity may weaken somewhat as it moves into West
Tennessee/Northwest Mississippi initially but will move into an
environment with better instability and moderately steep mid-level
lapse rates later this afternoon into this evening. 0-3 km storm
relative helicity values between 200-250 m2/s2 would favor some
rotation in storms especially along and west of the Mississippi
River. However, LCL's still remain quite high and that may
negatively affect the development/occurrence of tornadic
development into this evening.

Updated grids will be available shortly.

CJC

&&

.DISCUSSION...
(Today through Tuesday)
Issued at 252 AM CDT Wed Oct 12 2022

Showers continue to linger for portions of northern Mississippi
and areas around the Tennessee River. Expect these to dissipate
by sunrise, leaving most of the Mid-South dry with temperatures in
the low 60s.

Later today, an upper level trough will continue to move southeast
over the Ozarks Region, pushing a cold front into the Mid-South by
the afternoon and evening hours. A severe weather threat exists
for all of the Mid-South, with regions south of I-40 at the
greatest threat to see high winds and large hail. Models agree
that the region will see two rounds of rain and storms, with the
first round being a thin line of convection that moves southeast
from the Missouri Bootheel to the I-40 corridor before
dissipating. A second line of thunderstorms is expected to
develop in northeast Arkansas just along the front by the evening
hours. The environment ahead of this line supports Lapse Rates of
around 7 C/km and surface CAPE values around 1000-1500 J/kg. In
addition, Storm Relative Helicity values are highest in regions
south of I-40, with the greatest values in northeast Mississippi.
Therefore, an isolated tornado cannot be ruled out for regions
south of I-40. Therefore, expect the greatest severe threat to be
focused along and south of I-40, with damaging winds, large hail,
and an isolated tornado possible.

By midnight, showers and storms should push out of the region,
leaving behind drier air and cooler temperatures. High
temperatures Thursday and Friday will be in the mid to upper 70s,
with low relative humidity values. However, this pattern will not
continue for long as the upper level trough moves farther east and
weakens, allowing for southerly winds and moisture to return to
the Mid-South by Saturday. Precipitable Water values will climb
back to around 1.5in by Sunday. Luckily, the upper level trough
will start to re-strengthen Sunday, bringing another cold front to
the region. Precipitation chances will increase just ahead of the
frontal passage, with the highest totals being around 0.25 inches.

Behind the front, expect another cool and dry pattern. The cold
air associated with this air mass is deeper, allowing for high
temperatures Tuesday and Wednesday to stay in the low to mid 60s
across most of the region. By the end of next week, models show
winds switching back to a southerly direction and temperatures
increasing to the low 70s.

ANS

&&

.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Wed Oct 12 2022

Showers and thunderstorms over NE AR will gradually begin to move
ESE into W TN and N MS this afternoon into this evening. Best
chance for convection at JBR will be through 21Z. MEM/MKL between
19-02z, and TUP between 01-04Z. S/SW winds will veer NW/NNW with
passage of cold front. VFR conditions expected outside of
thunderstorms.

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...CJC
AVIATION...CJC
Hazardous weather outlook, Oct 12, 5:03 AM CDT, 10 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
503 AM CDT Wed Oct 12 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-131215-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
503 AM CDT Wed Oct 12 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Some severe thunderstorms are expected by the afternoon and
evening hours, with the main threats being damaging winds, large
hail, and an isolated tornado. Regions south of I-40, especially
in northeast Mississippi have the highest chance of seeing these
threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Starting Thursday, there exists Elevated Fire Danger across most
of the region due to dry fuels, low Relative Humidity, and gusty
winds. By Saturday, the threat will diminish.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

In the hours before

Special weather statement, Oct 12, 2:45 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Memphis TN
245 PM CDT Wed Oct 12 2022

TNZ021-022-054-055-122015-
Carroll TN-Henderson TN-Benton TN-Decatur TN-
245 PM CDT Wed Oct 12 2022

...A strong thunderstorm will impact portions of northeastern
Henderson, southwestern Benton, southeastern Carroll and northern
Decatur Counties through 315 PM CDT...

At 244 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wildersville, or near Natchez Trace State Park, moving east at 40
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lexington, Natchez Trace State Park, Natchez Trace State Forest,
Parsons, Parkers Crossroads, Wildersville, Parker's Cross Roads,
Jeannette, Union Cross, Holladay, Sugar Tree, Timberlake, Hickory
Forks, Yuma, Cozette and Bible Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3574 8801 3573 8803 3571 8803 3568 8802
      3563 8843 3581 8849 3596 8804 3575 8801
TIME...MOT...LOC 1944Z 256DEG 35KT 3576 8835

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SMW
Special weather statement, Oct 12, 2:50 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Memphis TN
250 PM CDT Wed Oct 12 2022

ARZ035-036-048-122015-
St. Francis AR-Cross AR-Crittenden AR-
250 PM CDT Wed Oct 12 2022

...A strong thunderstorm will impact portions of northeastern St.
Francis, southwestern Crittenden and southeastern Cross Counties
through 315 PM CDT...

At 250 PM CDT, Doppler radar was tracking a strong thunderstorm near
Madison, moving east at 45 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Forrest City, Hughes, Madison, Village Creek State Park, Widener,
Anthonyville, Jennette, Simsboro, New Home, Kate, Cottonwood Corner,
Browns, Jonquil, New Castle, Tarsus, Round Pond, Blackfish, Neuhardt,
Democrat and Kinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3498 9080 3516 9077 3520 9033 3492 9032
TIME...MOT...LOC 1950Z 263DEG 39KT 3507 9071

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

SMW
Special weather statement, Oct 12, 2:54 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
254 PM CDT Wed Oct 12 2022

TNZ052>054-122030-
Henderson TN-Chester TN-Madison TN-
254 PM CDT Wed Oct 12 2022

...A strong thunderstorm will impact portions of western Henderson,
central Madison and northern Chester Counties through 330 PM CDT...

At 254 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bemis, or near Jackson, moving east at 50 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jackson, Lexington, Henderson, Bemis, Reagan, Blue Goose, Jacks
Creek, Mifflin, Bargerton, Parkers Crossroads, Medon, Pinson, Beech
Bluff, Westover, Madison Hall, Juno, Maple Grove, Middle Fork,
Timberlake and Hinson Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3543 8893 3566 8895 3576 8839 3548 8834
TIME...MOT...LOC 1954Z 260DEG 42KT 3558 8886

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

SMW
Special weather statement, Oct 12, 2:59 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
259 PM CDT Wed Oct 12 2022

MSZ002-003-TNZ089-090-122030-
Marshall MS-Benton MS-Hardeman TN-Fayette TN-
259 PM CDT Wed Oct 12 2022

...Strong thunderstorms will impact portions of northern Marshall,
northern Benton, southeastern Fayette and southern Hardeman Counties
through 330 PM CDT...

At 259 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whiteville to Byhalia. Movement was
southeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Holly Springs, Bolivar, Lamar, Whiteville, Byhalia, Snow Lake Shores,
Canaan, Mt Pleasant, Lagrange, Michigan City, Red Banks, Slayden,
Rossville, Moscow, Williston, Grand Junction, Hornsby, La Grange,
Hickory Valley and Saulsbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3468 8939 3481 8972 3489 8972 3534 8917
      3522 8878 3519 8878
TIME...MOT...LOC 1959Z 294DEG 32KT 3527 8918 3487 8967

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 12, 3:02 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
302 PM CDT Wed Oct 12 2022

ARZ048-049-122030-
St. Francis AR-Lee AR-
302 PM CDT Wed Oct 12 2022

...A strong thunderstorm will impact portions of northern Lee and
southwestern St. Francis Counties through 330 PM CDT...

At 302 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Salem, or near Palestine, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Forrest City, Madison, Palestine, Widener, Haynes, Brickeys, Cody,
Gill, Bonair, Westor, Dansby, New Castle, Four Forks, Dodsons Corner,
Heustess, Ball Point and Tongin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3481 9096 3495 9100 3507 9067 3484 9056
TIME...MOT...LOC 2002Z 256DEG 28KT 3490 9093

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

SMW
Special weather statement, Oct 12, 3:19 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Memphis TN
319 PM CDT Wed Oct 12 2022

MSZ002>005-TNZ053-090-091-122045-
Tippah MS-Marshall MS-Benton MS-Alcorn MS-Hardeman TN-Chester TN-
McNairy TN-
319 PM CDT Wed Oct 12 2022

...Strong thunderstorms will impact portions of northeastern
Marshall, Tippah, Benton, Alcorn, Hardeman, McNairy and southwestern
Chester Counties through 345 PM CDT...

At 319 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Silerton to 8 miles northwest of
Pocahontas to near Canaan to near Snow Lake Shores. Movement was
southeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Corinth, Holly Springs, Bolivar, Ripley, Selmer, Big Hill Pond State
Park, Lamar, Adamsville, Blue Mountain, Snow Lake Shores, Silerton,
Masseyville, Theo, Canaan, Pocahontas, Hinkle, Gravestown, Robertson,
McNairy and Walnut.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3479 8855 3475 8861 3476 8872 3469 8872
      3460 8888 3460 8899 3481 8946 3500 8922
      3500 8920 3501 8920 3515 8908 3540 8906
      3527 8839 3506 8838
TIME...MOT...LOC 2019Z 298DEG 39KT 3530 8880 3514 8893 3497 8905 3478
8932

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 1:32 PM CDTSpecial Weather StatementMEGTipton43 min
Oct 12, 2:16 PM CDTSpecial Weather StatementMEGFayette, Shelby44 min
Oct 12, 2:24 PM CDTSpecial Weather StatementMEGHaywood, Madison36 min
Oct 12, 2:45 PM CDTSpecial Weather StatementMEGHenderson30 min
Oct 12, 2:54 PM CDTSpecial Weather StatementMEGHenderson, Madison36 min
Oct 12, 2:59 PM CDTSpecial Weather StatementMEGHardeman31 min
Oct 12, 3:19 PM CDTSpecial Weather StatementMEGHardeman, McNairy26 min
Oct 12, 3:30 PM CDTSpecial Weather StatementMEGDecatur, Henderson30 min
Oct 12, 3:43 PM CDTSpecial Weather StatementMEGHardin, McNairy32 min
Oct 12, 4:10 PM CDTSpecial Weather StatementMEGHardin35 min
Oct 12, 10:48 AM CDTSpecial Weather StatementMEGClay42 min
Oct 12, 11:12 AM CDTSpecial Weather StatementMEGClay33 min
Oct 12, 11:23 AM CDTSevere Thunderstorm WarningMEGClay10 min
Oct 12, 1:35 PM CDTSpecial Weather StatementMEGCrittenden40 min
Oct 12, 2:50 PM CDTSpecial Weather StatementMEGSt. Francis25 min
Oct 12, 3:02 PM CDTSpecial Weather StatementMEGSt. Francis28 min

Nearby

Red Flag Warnings in Tennessee, 2022Red Flag Warnings in Arkansas, 2022Red Flag Warnings in Missouri, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.